Alert archive / Arkansas / Special Weather Statements in 2021
Special Weather Statement, NWS Shreveport, LA
NWS Shreveport, LA issued this special weather statement at Jun 21, 2021, 2:13 PM CDT for Union County, Arkansas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2021, 2:13 PM CDT (19:13 UTC)
- Expired
- Jun 21, 2021, 2:45 PM CDT
- In force
- 32 min
- Issued by
- NWS Shreveport, LA
County Union County, AR
The radar
The Shreveport radar (KSHV), 169 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 7.2 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1392 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 718 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
385
WWUS84 KSHV 211913
SPSSHV
Special Weather Statement
National Weather Service Shreveport LA
213 PM CDT Mon Jun 21 2021
ARZ073-211945-
Union AR-
213 PM CDT Mon Jun 21 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN UNION COUNTY UNTIL 245 PM
CDT...
At 213 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Moro Bay State Park to near Strong to 6 miles
south of Urbana. Movement was east at 25 mph.
Pea size hail and winds in excess of 30 mph will be possible with
these storms.
Locations impacted include...
Huttig, Strong, Lapile, Felsenthal, New London and Aurelle.
LAT...LON 3303 9245 3317 9234 3330 9236 3329 9235
3328 9233 3326 9232 3328 9230 3326 9229
3325 9223 3323 9223 3323 9222 3321 9223
3320 9221 3321 9218 3316 9217 3316 9211
3309 9213 3303 9211 3302 9208
TIME...MOT...LOC 1913Z 264DEG 22KT 3329 9236 3317 9235 3308 9245
$$
20What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this special weather statement went out at Jun 21, 12:56 PM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, Jun 21, 12:56 PM CDT, 1 hour 17 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 1256 PM CDT Mon Jun 21 2021 .AVIATION... For the 21/18z TAFs, scattered showers and thunderstorms are rapidly developing across the Four State Area, but most of this activity remains somewhat spotty and unorganized. A more organized line of thunderstorms is moving southeast into the area immediately ahead of a cold front. Convective coverage and intensity should continue to increase and thunderstorms can be expected at all TAF sites during the period. However, the rain should begin slowly end and diminish from north to south after 22/06z. Flight conditions will continue to be somewhat variable, but ceilings should deteriorate into the MVFR range with the onset of the highest precip. Behind the front and as the rain ends, IFR ceilings are likely at most locations. The clouds should slowly scatter and lift from north to south late in the period as drier air begins to move into the region. CN && .PREV DISCUSSION... /issued 1126 AM CDT Mon Jun 21 2021/ UPDATE... What little convection inhibition that we had to start the day has rapidly eroded while SBCAPE values have already built upwards of 3000-3500 J/kg per latest mesoanalysis. As a result, scattered showers and thunderstorms are rapidly developing in the warm sector, mainly south of Interstate 30. Most of this activity will remain somewhat spotty in nature, but may continue to intensify through the day as it moves north-northeast. Farther northwest, a line of showers and thunderstorms is moving southeast ahead of the front. This line should rapidly intensify later this afternoon has it encounters the very unstable airmass along and south of Interstate 30. While deep layer shear remains relatively modest, a threat for severe storms with damaging winds will remain in play. PoPs were increased for the early to mid afternoon hours based on the reasoning above and the latest radar loops over the last couple of hours. In addition, some minor updates were made to temperatures through the remainder of today based on the latest obs. Updated text products have already been sent. PREV DISCUSSION... /issued 411 AM CDT Mon Jun 21 2021/ SHORT TERM.../Today through Tuesday/ The low stratocu field continues to quickly shift N across the region early this morning, along a 25-30kt SSWrly LLJ that has developed behind a vorticity lobe analyzed over Cntrl LA. A few streamer -SHRA have developed this morning over portions of the Lower Toledo Bend Country near this weakness aloft, with additional -SHRA having also developed farther SW over portions of SE TX along the SSWrly LLJ axis. This trend should continue this morning and gradually increase/grow deeper as diurnal heating helps to further destabilize the air mass, even as this vorticity lobe opens up into a trough and begins to drift SE into Scntrl MS/SE LA this afternoon in response to the increasing NW flow aloft ahead of the digging longwave trough diving SE into the OK/TX Panhandles into the Midwest and Great Lakes Region. This trough will reinforce a weak cool front SE into the Srn Plains and Mid-South region today, before entering NE TX/SW AR during the afternoon. The NAM remains rather aggressive in deep convection developing along the frontal zone by mid and late afternoon across SE OK/Wrn and Cntrl AR, as it has maintained stronger low level convergence as the front enters a moderately to strongly unstable air mass. Given the strength of this convergence as well as slightly stronger deep lyr shear over the GFS/ECMWF, can't rule out isolated strong to svr convection developing by mid and late afternoon and lingering through the evening with the progression of the front before the bndry lyr begins to stabilize with the rain cooled air and loss of heating. Did reflect a gradual uptick in pops this morning through the afternoon and evening, although did trend pops a bit lower than the more aggressive NBM as the convection S of the approaching front will remain more scattered. Given the very warm start to the morning due to the Srly winds and stratocu field, did trend max temps this afternoon a bit above the NBM, with little mixing in this moist air mass resulting in heat indices between 100-105 degrees where max heating occurs outside of the convection. General agreement exists with the front reaching N of a TYR to TXK to ELD and LLQ line by 00Z Tuesday, with the bkn line of convection expected to progress SSE across Lower E TX/N LA through the evening. Post-frontal convection will linger as well farther N, in VC of the H925-850 trough as it drifts S to just S of the I-20 corridor of E TX/N LA by 12Z Tuesday. Thus, the associated convection in wake of the sfc front will gradually diminish from N to S late tonight over NE TX/SW AR. This elevated front is progged to then stall during the day even as the sfc front becomes stationary in VC of the I-20 corridor of SE TX/S LA. Did maintain slight chance pops Tuesday along the I-20 corridor near the stalled H925-850 trough, with chance pops farther S in the morning across Deep E TX/NCntrl LA, before deepening dry air aloft entrains SSE in wake of the upper trough passage into the Nrn Gulf. Also trended max temps Tuesday a bit warmer than the NBM over SE OK/adjacent sections of SW AR/extreme NE TX where stronger insolation is expected with the thinning cloud cover, but did trend temps a tad lower across portions of Lower E TX/N LA where the lower cigs look to linger through the afternoon before gradually lifting. Unfortunately, this cool spell will be short- lived as the sfc bndry begins to lift back N and wash out Wednesday, resulting in a return to more seasonable temps with the return Srly low level winds. 15 LONG TERM.../Tuesday Night through Sunday Night/ By Tuesday night, the front will have totally pushed through the region, and stalled along the Gulf Coast. However, this front will quickly push back north into our area, aided by a kick in the pants from the sea breeze. Now a warm front, it will quickly push temperatures across the region back into the 90s, as well as destabilize a good chunk of our southern zones. This will result in an increased chance for showers and thunderstorms into Wednesday evening. While most of the region will remain under the influence of NW flow, strong south flow at the surface will allow for similar rain chances in our southern zones over subsequent days. While most of this convection over the course of the workweek will be diurnally driven, more organized chances for rain appear to be coming together this weekend. Currently, there is pretty good agreement between the Big Three (EURO/GFS/Canadian) of a trough ejecting Plains, and beginning to effect our north zones by Friday night. The overall ejection speed of this system is still subject to chance, but it look like the Four-States region may be in for a wet weekend. As for temperatures this long-term period, look for another stint of seasonable temperatures, with afternoon highs the 90s, and overnight lows in the mid-70s /44/ && .PRELIMINARY POINT TEMPS/POPS... SHV 91 69 79 68 / 60 90 20 0 MLU 89 68 79 66 / 80 90 30 0 DEQ 88 61 84 61 / 80 60 0 0 TXK 90 64 81 65 / 80 80 0 0 ELD 90 65 82 61 / 80 90 10 0 TYR 92 68 81 69 / 60 80 20 0 GGG 90 68 79 67 / 60 80 20 0 LFK 91 73 82 71 / 60 70 40 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 09/20
Hazardous weather outlook, Jun 21, 11:05 AM CDT, 3 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 1105 AM CDT Mon Jun 21 2021 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-221615- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 1105 AM CDT Mon Jun 21 2021 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... Shower and thunderstorm chances will increase today ahead of an approaching trough and cold front. A few of these storms may be strong to severe, as a Marginal risk is in place for most of the region. Damaging winds, small hail, and heavy rainfall will be the main threats with any of this activity. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Some of the aforementioned thunderstorms may linger into Tuesday morning, with some of them potentially being strong to severe as well. Beyond this, no hazardous weather is anticipated. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters may be needed for tonight. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Special weather statement, Jun 21, 2:04 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service Shreveport LA
204 PM CDT Mon Jun 21 2021
OKZ077-TXZ096-097-108-109-211945-
McCurtain OK-Bowie TX-Red River TX-Franklin TX-Titus TX-
204 PM CDT Mon Jun 21 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MCCURTAIN...NORTHERN
FRANKLIN...NORTHWESTERN BOWIE...NORTHWESTERN TITUS AND RED RIVER
COUNTIES UNTIL 245 PM CDT...
At 204 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Deport to 12 miles south of Idabel.
Movement was southeast at 15 mph.
Pea size hail and winds in excess of 35 mph will be possible with
these storms.
Locations impacted include...
Clarksville, Hagansport, Boxelder, De Kalb, Bogata, Talco, Avery,
Annona, Almont, Moon, Beaverdams, Harts Bluff, Lydia, Goodlake,
Harris, Cuthand, English, Tom and Johntown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3360 9531 3382 9457 3367 9448 3364 9449
3364 9446 3362 9445 3360 9447 3359 9444
3354 9441 3324 9531
TIME...MOT...LOC 1904Z 317DEG 14KT 3357 9525 3372 9482
20Special weather statement, Jun 21, 2:13 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Shreveport LA
213 PM CDT Mon Jun 21 2021
ARZ073-211945-
Union AR-
213 PM CDT Mon Jun 21 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN UNION COUNTY UNTIL 245 PM
CDT...
At 213 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Moro Bay State Park to near Strong to 6 miles
south of Urbana. Movement was east at 25 mph.
Pea size hail and winds in excess of 30 mph will be possible with
these storms.
Locations impacted include...
Huttig, Strong, Lapile, Felsenthal, New London and Aurelle.
LAT...LON 3303 9245 3317 9234 3330 9236 3329 9235
3328 9233 3326 9232 3328 9230 3326 9229
3325 9223 3323 9223 3323 9222 3321 9223
3320 9221 3321 9218 3316 9217 3316 9211
3309 9213 3303 9211 3302 9208
TIME...MOT...LOC 1913Z 264DEG 22KT 3329 9236 3317 9235 3308 9245
20The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 2:04 PM CDT | Special Weather Statement | SHV | Red River | 41 min |
| Jun 21, 4:55 PM CDT | Special Weather Statement | SHV | Angelina | 65 min |
| Jun 21, 6:18 PM CDT | Special Weather Statement | SHV | Sabine | 57 min |
| Jun 21, 4:23 PM CDT | Special Weather Statement | SHV | Caddo | 67 min |
| Jun 21, 4:51 PM CDT | Special Weather Statement | SHV | Bienville | 54 min |
| Jun 21, 5:08 PM CDT | Special Weather Statement | SHV | De Soto, Natchitoches, Red River | 67 min |
| Jun 21, 5:10 PM CDT | Special Weather Statement | SHV | Sabine | 65 min |
| Jun 21, 6:16 PM CDT | Special Weather Statement | SHV | Caldwell, Grant, Jackson, LaSalle, Natchitoches, Winn | 59 min |
Nearby
Special Weather Statements in Arkansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.